Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 30, 2014, 3:26 AM CST for 13 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:26 AM CST (09:26 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2986 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS84 KSJT 300926 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 326 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PARTS OF THE BIG COUNTRY AND CONCHO VALLEY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY ALONG AND WEST OF A SAN ANGELO...TO BAIRD...TO THROCKMORTON LINE THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO DROP TO 15 TO 20 PERCENT...WHILE SOUTHWEST 20 FOOT WINDS INCREASE TO 20 TO 25 MPH. TXZ076-301030- /O.CAN.KSJT.FW.A.0002.140130T1800Z-140131T0000Z/ CROCKETT- 326 AM CST THU JAN 30 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR CROCKETT COUNTY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH FOR CROCKETT COUNTY. ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED...BUT WINDS SHOULD REMAIN BELOW RED FLAG CRITERION. $$ TXZ049-054-064>066-071-072-098-099-113-114-127-128-302300- /O.UPG.KSJT.FW.A.0002.140130T1800Z-140131T0000Z/ /O.NEW.KSJT.FW.W.0002.140130T1800Z-140130T2300Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 326 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY WEST OF A SAN ANGELO...TO BAIRD...TO THROCKMORTON LINE... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. * WIND: 20 FOOT SOUTHWEST WINDS OF 20 TO 25 MPH * HUMIDITY: 15 TO 20 PERCENT * IMPACTS: ANY FIRES THAT START WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. * TIMING: 12 TO 5 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 29, 11:25 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 29, 11:25 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1125 PM CST WED JAN 29 2014 .AVIATION... /06Z TAFS/ VFR conditions will prevail across West Central Texas terminals through the period, with the biggest potential aviation concern being wind speeds. Gusty south winds overnight will shift more to the southwest and increase on Thursday. Gusts over 25 knots will be likely, and above 30 knots at Abilene and San Angelo. && .PREV DISCUSSION... /ISSUED 545 PM CST WED JAN 29 2014/ AVIATION... /00Z TAFS/ Strong and gusty south to southwest winds will be the main impact through the next 24 hours. Expect gusty south to southeast winds tonight in higher elevations at 12 to 20kts. Strong southwest winds will increase tomorrow after 15z with southwest winds of 20 to 30kts and gusty. A strong surface pressure gradient will set up across the area tonight and tomorrow as a surface low develops across the Texas Panhandle. 26 PREV DISCUSSION... /ISSUED 347 PM CST WED JAN 29 2014/ SHORT TERM... (Tonight and Thursday) Much warmer conditions on the way to West Central Texas. After seeing temperatures drop into the single digits for many areas, temperatures have been rebounding well into the 40s for most locations. Surface high has shifted to the east, allowing south winds to increase. Already seeing a few gusts to near 20 mph and these winds will continue into the overnight hours. These southerly winds will help keep overnight lows much warmer tonight. The usual warmer spots with southerly winds, the hills near the I-20 corridor from Sweetwater to Abilene, may stay above freezing. The usual cold locations, the river valleys and lake shores from Sonora to Junction to Brownwood will drop into the mid 20s. Tight pressure gradient on Thursday as the lee trough strengthens. Gusty winds over 30 mph likely, along with very warm temperatures. Friday still looks to be the warmest day, but readings in the lower 70s from Abilene and San Angelo westward still look likely. Fire weather will be the biggest concern, with low level moisture still largely cut off, combining with the strong winds and well above normal temperatures. 07 LONG TERM... GFS and EC models are getting into better agreement this weekend into next week. Cold front is held off until Saturday, although the front may not push south through the I-10 corridor until after maximum heating in the late afternoon. For next week, I did not make many changes. The 12Z EC is closer to the GFS model, with the upper trough moving east through New Mexico and Texas becoming more open, progressive, and farther north. Soundings indicate a warm layer aloft Monday and Tuesday that may prevent most wintry weather. Exceptions are a slight chance of freezing rain Monday morning in the Big Country north of I-20, and mixture of light rain and snow Tuesday morning, also north of I-20. There continues to be uncertainty in the evolution and speed of the southwestern upper trough, and the amount to cold air, so people should keep an eye on later forecasts. A warm up is not expected in the latter half of next week, with another possible intrusion of cold air from Western Canada. 04 FIRE WEATHER... Critical fire weather conditions will be possible tomorrow, generally west of a San Angelo, to Abilene, to Haskell line. Minimum relative humidity values across the area will be 15 to 30 percent, with 20 ft winds 15 to 20 mph tomorrow afternoon. With the continuing dry conditions, fuels are well cured. With the winds and low humidities, if a fire starts will be have the potential to spread quickly. Any activities with an open flame or spark should be avoided. Conditions will remain elevated on Friday, with winds only 10 to 15 mph. Minimum humidities will be in the 15 to 25 percent range. Through the weekend, cooler temperatures will keep humidities above 30 percent, with winds generally less than 15 mph. && .PRELIMINARY POINT TEMPS/POPS... Abilene 33 70 45 74 45 / 0 0 0 0 5 San Angelo 29 72 40 80 45 / 0 0 0 0 5 Junction 25 64 37 80 46 / 0 0 0 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH Thursday afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Crockett...Fisher...Haskell...Irion...Jones... Nolan...Runnels...Shackelford...Sterling...Taylor... Throckmorton...Tom Green. && 07
Hazardous weather outlook, Jan 29, 2:02 PM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CST WED JAN 29 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 202 PM CST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE GENERALLY WEST OF A SAN ANGELO...TO ABILENE...TO HASKELL LINE THURSDAY AFTERNOON...AS GUSTY WINDS COMBINE WITH VERY DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. REIMER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:41 AM CST | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Haskell, Jones, Nolan and 3 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.